Flood, Grant
- When
- May 7, 9:02 AM CST to 12:02 PM CST
- Where
- Grant County, Deer Creek to 0.41 mi E of Deer Creek
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.810, -97.520
Standing water on roadway. Report with picture via twitter.
Numerous supercell storms were followed by a large line of thunderstorms that produced severe weather on the evening and overnight of the 7th into the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Numerous supercell storms were followed by a large line of thunderstorms that produced severe weather on the evening and overnight of the 7th into the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 5:13 AM CST, 3 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 613 AM CDT Tue May 7 2019 .DISCUSSION... 12Z TAF discussion. && .AVIATION... Cone convection could impact WWR early this morning. Otherwise, a period of MVFR still appears possible for many sites through 15Z before rising to VFR through remainder of the day. Expect to see late afternoon storms begin to impact sites across west and then this activity will move east across the area overnight with a return of MVFR conditions. && .PREV DISCUSSION... /issued 303 AM CDT Tue May 7 2019/ DISCUSSION... Main forecast concern will be severe and flooding chances Tuesday and Wednesday. A dryline in the western panhandles and an outflow boundary extending across the northern panhandles into northwest Oklahoma will serve as a focus for storm initiation this afternoon as a 500mb low moves through the four corners region. These storms will make their way eastward into western Oklahoma and north Texas by late afternoon / early evening. With an increasing low level jet, storms will present a threat for very large hail and possibly tornadoes. Expect this to quickly morph into a wind threat as storms merge into a line and march eastward across the CWA during the evening and overnight hours. Additionally, given antecedent rains and ample PWATS, heavy rainfall and flash flooding will also be a threat. Wednesday's forecast will be heavily dependent on how quickly we can clear convection Wednesday morning. Models have been trending downward with the chances for afternoon / evening convection on Wednesday. Still expecting to see some isolated to scattered storms form along a fast moving front Wednesday evening. Any storms that do form will carry a risk for some severe hail and winds. Much cooler temperatures will follow this front and persist into the weekend. The next trough will approach the area Saturday, giving us rain chances through the weekend. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 63 78 52 / 20 80 60 20 Hobart OK 76 62 80 50 / 30 80 20 10 Wichita Falls TX 80 66 82 55 / 20 80 60 10 Gage OK 76 58 79 43 / 70 80 10 0 Ponca City OK 79 64 77 51 / 20 90 70 40 Durant OK 82 66 78 62 / 20 70 90 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/14/30
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 856 AM CDT Tue May 7 2019 OKZ004>048-050>052-TXZ083>090-081400- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 856 AM CDT Tue May 7 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a moderate risk of severe storms late this afternoon and evening across far western Oklahoma and western north Texas... with an enhanced risk and slight risk farther east. Location... The moderate risk is generally west of a line from Gage to Sayre Oklahoma to Goodlett Texas. This is surrounded by an enhanced risk covering the western third of Oklahoma and nearby north Texas counties... and a slight risk covering much of the central third of Oklahoma and nearby north Texas counties. Timing... 300 PM tonight through 500 AM Wednesday morning. Impacts... Hail to the size of baseballs. Damaging winds up to 80 mph. Tornadoes. Flooding rainfall. Discussion... Storms are expected to fire along a dryline and outflow boundary across the panhandles into northwest Oklahoma this afternoon. Initially storms will be more isolated in nature and will pose a threat for very large hail and tornadoes. Expectation is for this to evolve into primarily a wind and heavy rain threat as storms merge into a line and march eastward across central Oklahoma into the evening and overnight hours. .Heavy Rainfall... There is a slight risk for flash flooding across much of Oklahoma and western north Texas tonight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Severe thunderstorms will again be possible Wednesday afternoon and evening along a fast moving cold front. Coverage is expected to remain isolated to scattered...however...all severe weather hazards will be possible. There is also a chance of thunderstorms late Friday into Saturday... but severe storms are not expected at this time. .Heavy Rainfall... Heavy rainfall will be possible Wednesday morning which may cause flash flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 644 AM CDT Tue May 7 2019 OKZ006-007-071215- Alfalfa OK-Grant OK- 644 AM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa and northwestern Grant Counties Until 715 AM CDT... AT 643 AM CDT, a strong thunderstorm was located near Burlington, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3682 9854 3700 9854 3700 9786 TIME...MOT...LOC 1143Z 232DEG 17KT 3694 9845 30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
856 AM CDT Tue May 7 2019
OKZ007-071430-
Grant OK-
856 AM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grant County Until
930 AM CDT...
AT 852 AM CDT, a strong thunderstorm was located 4 miles east of
Wakita, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Medford, Wakita and Renfrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3679 9758 3679 9792 3694 9793 3700 9782
3700 9760
TIME...MOT...LOC 1352Z 260DEG 15KT 3689 9785
MahaleThe Vance AFB radar (KVNX), 55 km away, was scanning. The volume nearest the first event began at 15:03 UTC.
11 flash flood, 8 tornado, 8 thunderstorm wind, 7 flood, 7 hail. Local standard time, as filed.
Standing water on roadway. Report with picture via twitter.
Television storm chasers and emergency management spotters observed a tornado to the south of Texola moving northeast. No damage was reported and the path of the tornado was estimated based on spotter reports and radar.
Two storm chasers observed a tornado in a rural area of northern Custer County north of Butler. No damage was reported and the tornado path is estimated.
Twitter photo.
Semi overturned at mile marker 3 on I-40.
Three roads closed out of Alva due to debris and water over the roadways.
Rural roadways washed out near cherokee. Time estimated from radar.
An Oklahoma City television storm chaser reported a tornado estimated to be about 4 miles northwest of Carter. No damage was reported in the area.
Flood waters threatening a structure.
Flood water over road.
Wind damage to a carport and mobile home. Time estimated.
Extensive flooding in Burlington.
A large tornado developed north-northeast of Hobart and moved north-northeast to just southwest of the intersection of US-183 and the Kiowa-Washita County line. One mobile home received roof damage, a number of barns and outbuildings were damaged or destroyed, and trees and power poles were damaged, including at least four wooden large transmission line poles that were snapped. As this tornado was dissipating, a second tornado was developing about one mile to the NW in Washita County.
This tornado developed as another tornado just a mile to the southeast was dissipating in northern Kiowa County. This second tornado moved north-northeast directly into the town of Rocky. Fortunately the tornado was relatively weak in Rocky and the damage in town was generally EF0 tree damage. The tornado turned more northeast after moving through Rocky and intensified to EF2 intensity. Northeast of town, a transmitter shelter building was damaged, a few mobile homes were significantly damaged, outbuildings damaged or destroyed, and a number of trees and power poles were damaged. Some debris from mobile homes and/or outbuildings were blown about 3/4 of a mile to the northeast. For the last two miles of the path, the tornado turned north and dissipated south of US-183 to the south-southwest of Cordell.
Time is estimated based on radar.
While the Rocky tornado was moving north-northeast between Rocky and Cordell, spotters observed a second simultaneous tornado that was estimated to be about 5 miles south-southwest of Cordell. Darkness prevented observers from distinguishing rather this was a satellite tornado around the Rocky tornado or a tornado along a parallel path. No damage was observed.
A storm associated with a Quasi-Linear Convective System (QLCS) produced widespread wind damage and an embedded tornado path. The area of wind developed just southwest of Newkirk and produced a swath of mostly light damage to trees through central, southern and eastern sections of Newkirk including downtown. A few homes and buildings were damaged. The most significant wind damage was on the northeast side where a mobile home was destroyed. The swath of wind damage was generally 300-500 yards wide through much of Newkirk, but ended in a large divergent downburst just northeast of town that became about 1500 yards wide.
A storm associated with a Quasi-Linear Convective System (QLCS) produced a wide swath of wind damage and an embedded tornado in and near Newkirk. The tornado developed on the southwest side of town, moved northeast to just southeast of downtown, then turned north along Pine Avenue dissipating just northeast of town. A few houses had some minor damage and a number of sheds and outbuildings were damaged. Tree and power line damage was also observed along the path.
Water flowing over I-40.
A storm chaser observed a brief needle tornado looking north from near Headrick. No damage is known to have occurred and the location of the tornado is estimated based on radar.
Reports of limbs downed.
Multiple semi trucks and cars stranded in high flood waters over interstate 40. Time of first flooding estimated based on radar.
Water covering Highway 283 with semi trucks stranded.
Water over roadways in Carnegie. Water reported in one house, and Highway 9 is closed due to water on road.
Railroad track foundation was washed away. Time estimated.
School bus washed off roadway. Driver and two children were rescued.
Cars and semis stranded were in flood waters on I-40 at the Hext exit. Report via twitter.
Standing water in low lying areas. Picture of Laing Ave. Shared via twitter.
High school football field was covered with standing water.
Water flowing over SH-102 roadway in Lincoln county. Picture was shared by ODOT via twitter.
Farmland was flooded.
SH 55 between Sentinel and Rocky was closed due to water on roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823603, 830748, 823604, 823606, 823607, 830755, 823609, 823610, 823611, 823612, 830756, 823614, 823615, 823619, 823620, 823621, 830454, 830455, 823622, 830727, 823623, 830737, 830732, 823630, 830740, 823631, 823633, 823634, 823635, 823642, 823645, 823646, 823648, 823649, 823650, 824219, 824226, 824227, 824228, 824229, and more.